Tennessee, 2007Damaging Wind in Tennessee, June 29, 2007
June 29, 2007 · NWS HUN · 1 event in 1 county or zone
A pulse thunderstorm produced a severe downburst during the early afternoon hours in the Estill Springs and Tims Ford Lake areas of Franklin County Tennessee. The strong winds snapped large limbs from numerous trees and blew down at least one large oak tree.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A pulse thunderstorm produced a severe downburst during the early afternoon hours in the Estill Springs and Tims Ford Lake areas of Franklin County Tennessee. The strong winds snapped large limbs from numerous trees and blew down at least one large oak tree.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 29, 9:42 AM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 29, 9:42 AM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1042 AM CDT FRI JUN 29 2007
.UPDATE...
LATEST WATER VAPOR IMAGERY AND RUC ANALYSIS SHOWING UPPER RIDGING
ELONGATED FROM THE CENTRAL GULF COAST EWRD THROUGH THE WESTERN
ATLANTIC...WITH A QUASI-STATIONARY UPPER LOW OVER TX/OK. A SW-NE
SHEAR AXIS AND SFC FRONT EXTEND ACROSS THE MID MISS/OHIO VALLEYS...
WITH THIS BOUNDARY SLOWLY SINKING SOUTHWARD. CLOSER TO
HOME...LATEST OBS SHOWING TEMPERATURES IN THE MID 80S TO NR
90...AND DEWPTS IN THE UPR 60S/LWR 70S.
CONDITIONS THROUGH EARLY EVENING WILL BE VIRTUALLY A CARBON COPY OF
THE PAST SEVERAL DAYS. SUSTAINED DEEPER MOISTURE AND HIGH
CONDITIONAL INSTABILITY WILL PROVIDE ANOTHER ROUND OF DIURNALLY
DRIVEN CONVECTION DURING PEAK HEATING. THE INCREASINGLY DIFFUSE
SFC FRONT WILL ALSO DRIFT INTO THE AREA LATE TODAY...PROVIDING AN
ADDED FOCUS FOR DEVELOPMENT. WITH THIS IN MIND...OVERALL PCPN
COVERAGE MAY BE A TAD HIGHER THAN IN RECENT DAYS...AND WILL THUS
MAINTAIN THE CURRENT 40% CHANCE. LATEST SOUNDING DATA ONCE AGAIN
INDICATES THE POTENTIAL FOR ISLTD PULSE STORMS TO CONTAIN
MICROBURSTS.
BASED ON CURRENT TRENDS...WILL ADJUST HIGHS UPWARD ALL AREAS FOR
THIS AFTERNOON. UPDATED TEXT/GRIDS OUT BY 16Z...
MR
&&
.PREV DISCUSSION... /ISSUED 405 AM CDT FRI JUN 29 2007/
SHORT TERM (THROUGH SUNDAY)...
THE SFC FRONT WILL MOVE SLOWLY TO THE SOUTH...AND PROVIDE A FOCUS
FOR SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE TENNESSEE VALLEY
THROUGH SATURDAY. THE FRONT WILL BECOME DIFFUSE AS IT MOVES INTO
THE NORTHERN ALABAMA AREA...WITH ANY ASSOCIATED SFC CONVERGENCE
BECOMING WEAK. HOWEVER...POOLING OF LOW LEVEL MOISTURE AND
SUFFICIENT DAYTIME HEATING WILL ALLOW FOR SCATTERED CONVECTION
TODAY AND SATURDAY. STILL BELIEVE THAT ACTIVITY WILL MOSTLY BE
DIURNALLY DRIVEN...SO KEPT POPS HIGHER IN AFTN/EVENING TO REFLECT
GREATER INSTABILITY DURING DAYTIME HEATING. 00Z NAM/GFS FCST
SOUNDINGS INDICATE GUSTY WINDS UP TO 50 MPH...AND PERHAPS SMALL
HAIL WILL BE POSSIBLE IN STORMS TODAY AND SATURDAY. ENVIRONMENTAL
FLOW WILL BE QUITE WEAK AGAIN...SO SLOW MOVING STORMS WILL BE
CAPABLE OF PRODUCING HEAVY RAINFALL WHERE THEY OCCUR. ISOLATED
AMOUNTS GREATER THAN 1.5 ARE CERTAINLY POSSIBLE.
FOR SUNDAY...GFS ADVERTISING A LITTLE MORE RESIDUAL MOISTURE IN THE
WAKE OF THE FRONT...AND RELATIVELY STRONG SHORT WAVE MOVING THROUGH
THE AREA DURING DAYTIME HEATING MAXIMUM. THIS WILL LEAD TO
DEVELOPMENT OF SCATTERED STORMS AGAIN ON SUNDAY AFTERNOON...SO
INCREASED POPS A LITTLE ESPECIALLY IN SOUTHERN AREAS ON SUNDAY.
WOULDNT BE SURPRISED TO SEE MORE STRONG WINDS AND MAYBE SOME
SMALL HAIL IN STORMS AGAIN ON SUNDAY.
LONG TERM (MONDAY THROUGH FRIDAY)...
ELECTED TO GO WITH GFS/ECMWF BLEND FOR LONGER RANGE. 00Z GFS SHOWS
GOOD DRY PUNCH OF AIR ON MONDAY AS AREA WEATHER BECOMES DOMINATED BY
POLAR HIGH MOVING ACROSS THE LAKES REGION. DRY WEATHER EXPECTED TO
CONTINUE THROUGH WEDNESDAY. KEPT TEMPS A LITTLE ABOVE GUIDANCE
GIVEN PROPENSITY FOR THIS DURING THE ONGOING DROUGHT SITUATION. MODELS
ARE SHOWING SOME CONSISTENCY IN DEVELOPING A WESTERN CONUS
RIDGE/EAST CONUS TROUGH LATE IN THE PERIOD AND DRIVING A SFC FRONT
AGAIN THROUGH THE OHIO AND TN VALLEYS BEGINNING ON THURSDAY.
MOISTURE RETURN INTO THE REGION AROUND THE WESTERN AND NORTHERN
FLANK OF A GULF HIGH PRESSURE SYSTEM...COUPLED WITH YET ANOTHER IN
A SERIES OF POTENTIAL FRONTAL PASSAGES WILL GENERATE SOME
SHOWER/TSRA ACTIVITY FOR THE MID SOUTH AGAIN THURSDAY THROUGH
FRIDAY...AND PERHAPS LASTING INTO THE WEEKEND.
KDW
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 29, 11:45 AM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1245 PM CDT FRI JUN 29 2007
ALZ001>010-016-TNZ076-096-097-300730-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1245 PM CDT FRI JUN 29 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGHOUT THE
AFTERNOON AND EVENING HOURS. THE POTENTIAL EXISTS FOR ISOLATED
STORMS TO BRIEFLY APPROACH SEVERE LIMITS...WITH THE MAIN THREAT
BEING DAMAGING WIND GUSTS. IN ADDITION...STRONGER STORMS WILL BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...AND FREQUENT
LIGHTNING AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
THROUGHOUT THE WEEKEND...MAINLY DURING THE AFTERNOON AND EVENING
HOURS. THE THREAT WILL REMAIN FOR ISOLATED STORMS TO CONTAIN
DAMAGING WIND GUSTS...ALONG WITH LOCALIZED HEAVY RAINFALL AND
SMALL HAIL.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 29, 11:51 AM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1251 PM CDT FRI JUN 29 2007
TNZ097-291830-
FRANKLIN-
1251 PM CDT FRI JUN 29 2007
...SIGNIFICANT WEATHER ALERT FOR NORTHERN FRANKLIN COUNTY UNTIL 130
PM CDT...
AT 1249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 1 MILE EAST OF ESTILL SPRINGS...OR 6 MILES
NORTH OF WINCHESTER...MOVING SOUTHEAST AT 5 MPH.
PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
ESTILL SPRINGS.
WOODS RESERVOIR.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
10
Thunderstorm Wind, Franklin
- When
- June 29, 12:15 PM CST
- Where
- Franklin County, Estill Spgs
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 35.270, -86.130
Thunderstorm downburst winds snapped numerous tree limbs and blew down at least one large oak tree along Beth Page Road in Estill Springs. Several tree were also blown down at a camping area along Tims Ford Lake.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Utah, June 29 to 30, 20073 deaths · $500,000 · 1 event
- Wildfire in Utah, June 29 to 30, 20073 deaths · 1 event
- Hail and Damaging Winds in Idaho, June 29, 20071 injured · $714,000 · 61 kt wind · 10 events
- Hail and Damaging Winds in Virginia, June 29, 2007$1.3 million · 1 in hail · 6 events
- Hail and Damaging Winds in Georgia, June 29, 2007$463,000 · 1 in hail · 14 events
- Flash Flood and Hail in South Carolina, June 29 to 30, 2007$100,000 · 1 in hail · 6 events
- Lightning Strike in Louisiana, June 29, 2007$125,000 · 1 event
- Flash Flooding in Kentucky, June 29, 2007$100,000 · 2 events
- Damaging Winds in Montana, June 29, 20072 injured · $30,000 · 65 kt wind · 7 events
- Damaging Winds in Tennessee, June 29, 2007$63,000 · 55 kt wind · 5 events
- Lightning Strike in Florida, June 29, 2007$60,000 · 1 event
- Hail and Damaging Winds in Alabama, June 29, 2007$40,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49951.